Informa Life Sciences is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa

08:15 09:00 (45 mins)

Continuous Bioprocessing

Registration

09:00 12:30 (210 mins)

Continuous Bioprocessing

Continuous Processing - Challenges, Technologies, Processes, Economics & Strategy

  • Technologies & Processes
  • Motivations for continuous bioprocessing
  • Definitions
  • Process designs of a typical mAb production process
  • Landscape of continuous processing technologies
  • In-line dilution
  • Perfusion cultures
  • Continuous chromatography
  • Continuous TFF
  • Continuous centrifugation, reactions; etc.
  • Process integration

 

From batch to continuous ... Is it the right question? The unit operation perspective

  • A few trivial considerations on reactions and chromatography in batch or continuous mode
  • Basic chemical engineering lessons for reactors, liquid-liquid extraction and chromatography
  • Further insights on chromatography
  • From unit operations to complete processes

 

Economical evaluations

  • Existing facilities
  • Design of new facilities
  • Example of cost studies of a mAb process
  • Day-to-day challenges during implementation of continuous processes
  • Batch definition
  • Process control strategy - PAT
  • Cleaning strategy
  • Process validation
  • Roger-Marc Nicoud - Founder & CEO, Ypso-Facto, France
  • Margit Holzer - Scientific Director and Exclusive Consultant, Ypso-Facto, France

12:30 13:30 (60 mins)

Continuous Bioprocessing

Lunch

13:30 13:31 (1 mins)

Continuous Bioprocessing

Leave for Site Visit - Choice of 3 Site Visits

08:15 09:00 (45 mins)

Vaccine Manufacturing

Registration

09:00 12:30 (210 mins)

Vaccine Manufacturing

Novel Vaccine Formulation and Stability

Interactive pre-conference workshop looking at the below topics:

  • Thermo-stability
  • How do you stabilise vaccines?
  • Freeze drying
  • Preventing the loss of vaccines due to uncertain storage conditions: measures that can be put in place
  • Transportation
  • What formulations can increase vaccine stability
  • Tudor Arvinte - Chairman, CEO, Therapoemic Inc., University of Geneva, Switzerland
  • Martinus Capelle - Associate Scientific Director and Scientific Lead , Janssen Pharmaceutical Companies of Johnson & Johnson, The Netherlands
  • Renske Hesselink - Senior Scientist Formulation Development, Janssen, The Netherlands
  • Henryk Mach - Principal Scientist, Vaccine Drug Product Development, MRL, Merck & Co., Inc., USA

12:30 13:30 (60 mins)

Vaccine Manufacturing

Lunch

13:30 13:31 (1 mins)

Vaccine Manufacturing

Leave for Site Visit - Choice of 3 Site Visits

08:15 09:00 (45 mins)

Integrating New Technologies into Bioprocess Characterisation and Validation

Registration

09:00 12:30 (210 mins)

Integrating New Technologies into Bioprocess Characterisation and Validation

Integrating New Technologies into Bioprocess Characterisation and Validation

The workshop will integrate several factors such as scalability, manufacturability, process economics and robustness and the advantages and will discuss the advantages and disadvantages of new technologies. 

A case study will be presented in the form of a real-life assessment of the difficulties encountered when making decisions in the development and production of a biological product.

The case study involves investigation and development of a series of strategies for addressing potential issues in a fictitious scenario. Participants will be invited to formulate a comprehensive approach to the problems posed considering the application of new technologies and to look in depth at the various solutions.

  • Anthony Newcombe - Principal Consultant , PAREXEL, Ireland

12:30 13:30 (60 mins)

Integrating New Technologies into Bioprocess Characterisation and Validation

Lunch

13:30 13:31 (1 mins)

Integrating New Technologies into Bioprocess Characterisation and Validation

Leave for Site Visit - Choice of 3 Site Visits

08:15 09:00 (45 mins)

Cell Line Development and Engineering

Registration

08:50 09:00 (10 mins)

Cell Line Development and Engineering

Chairperson's Opening Remarks

  • Dr Till Wenger - Senior CMC expert, Boehringer Ingelheim Pharma GmbH & Co. KG

09:00 09:30 (30 mins)

Cell Line Development and Engineering

What are the regulatory requirements and expectations to demonstrate clonality?

  • Harmonising between the health authorities’ expectations?
  • FDA Case examples. where they felt it wasn’t acceptable: Proving and ensuring monoclonaility
  • What is the demand from regulators regarding monoclonality? 
  • FDA (TBC)
  • Joel Welch - CMC/Product Quality Team Leader, FDA

09:30 10:00 (30 mins)

Cell Line Development and Engineering

Scientific aspects of clonality of biopharmaceutical production cell lines

  • Relevance of cloning steps in cell line development
  • Properties of cloning methods
  • Validation of a FACS and imaging based one step cloning workflow
  • Control strategy for existing cell banks
  • Dr Till Wenger - Senior CMC expert, Boehringer Ingelheim Pharma GmbH & Co. KG

10:30 11:00 (30 mins)

Cell Line Development and Engineering

Morning Coffee and Networking

11:00 11:30 (30 mins)

Cell Line Development and Engineering

Evaluation of new single cell deposition technologies to ensure monoclonality

  • Evaluation of two new single cell deposition methods in combination with imaging technologies
  • Cloning and single cell efficacy were determined and a new workflow with a single round of cloning tested
  • An integrated image data management and data mining for monoclonality proof was set up
  • First statistical evaluation to calculate the probability of monoclonality were performed
  • Anke Mayer-Bartschmid, - Cell and Protein Sciences, Pharmaceuticals Division, , Bayer Pharma

11:30 12:00 (30 mins)

Cell Line Development and Engineering

Gilead’s CLD process and our efforts in assuring monoclonality of production cell lines

  • Dr Manu Kanwar - Research Scientist II, Gilead

12:30 13:00 (30 mins)

Cell Line Development and Engineering

Lunch

13:30 13:31 (1 mins)

Cell Line Development and Engineering

Leave for Site Visit - Choice of 3 Site Visits

14:00 17:00 (180 mins)

Site Visit

Janssen Site Visit - SOLD OUT

Vaccination is one of the most effective methods of preventing infectious diseases. Therefore Janssen Vaccines is dedicated to advancing human health by developing potentially transformational vaccines to prevent and intercept life-threatening infectious diseases. A world-class team, cutting-edge technologies and strategic collaborations are the driving force behind our promising research and development pipeline.

Most of our pipeline products are based on PER.C6® cell line technology, which can enable faster development and high-yield, large-scale production of a range of potentially transformational vaccines and monoclonal antibodies. The cell line can be cultured to extremely high cell-densities resulting in efficient and high capacity manufacturing of replication incompetent adenoviral vectors lowering demand of scale as well as cost of goods.

During the site visit we will elaborate on the benefits of our technology platform and you will have the opportunity to visit our USP and DSP laboratories and/or Analytical Development and Clinical Immunology laboratories.

Finally we will invite you to enjoy some refreshments with traditional dutch “bitterballen”.

**SOLD OUT**

  • Mark Van Ooij - Principal Scientist, Janssen Vaccines & Prevention B.V., The Netherlands

14:00 17:00 (180 mins)

Site Visit

Bioprocess Pilot Facility, Delft - SOLD OUT

Biobased Processes at Pilot Scale to Improve on Industrial Scale

Bioprocess Pilot Facility, Delft

The Bioprocess Pilot Facility (BPF) is an open access facility where companies can scale up new sustainable production processes by converting bio-based residues into useful chemicals or fuels for Food, Chemical industry and Pharma. 

BPF situated at the biotech campus Delft has been specifically designed to enable the transition from laboratory to industrial scale. With 35 people, mainly experienced process operators and process technologists, we are helping companies to (im)prove their process. 

BPF allows users to construct complex operations by linking the separate process modules: Pretreatment, Hydrolysis, Fermentation and/or Downstream Processing. There is also a special foodgrade pilot plant.

The scale up of the lab process can then be proven on pilot scale with excellent prediction of the process on industrial scale. BPF has experience with many different scale up projects in chemicals, food and pharma ingredients. Examples of collaboration projects are with companies like Verdezyne, DSM, Corbion, Evonik and many more.

Producing kg-quantities of material for pre-marketing and application tests at customers and/or preclinical trials is also possible.

BPF knows how scale up works, for a more sustainable world.

**SOLD OUT**

  • Arno van de Kant - Business Development Manager, Bioprocess Pilot Facility B.V. The Netherlands
  • Anton Happel - Sr. Process Technologist, Bioprocess Pilot Facility B.V. The Netherlands

14:00 17:00 (180 mins)

Site Visit

Biotech Training Facility, Leiden

Biotech Training Facility (BTF) is a unique training center where people are trained in a real-life pharmaceutical production facility. Good Manufacturing Practices, production operations, process and analytical validations are examples of training topics. The courses contain hands-on training and are key for among others production operators, quality assurance officers, lab technician and maintenance engineers. The facility is also being used as a pilot plant for testing equipment and training on company specific production processes and analytical methods. BTF is completely equipped with cleanrooms, laboratories and a technical area with easily accessible utilities.

  • Ronald Kompier - Managing Director , Biotech Training Facility, The Netherlands

17:30 17:31 (1 mins)

Main agenda

Return from Site Visits and End of Pre-Conference Day